Jump to content
afeldman43

Chemotherapy drugs

Recommended Posts

Hi, my mother in law just started chemo and radiation (she is NSCLC adeno IIIA) and is on Alimta and Carboplatin.  Curious if anyone has views as to how to address side effects of these drugs, as well as views of carboplatin versus Cisplatin.

Thanks so much!! 

Share this post


Link to post
Share on other sites

What side effect is she having?  For another cancer (not lung, stage 3) I had concurrent radiation and cisplatin, followed by carboplatin and taxoterre. Cisplatin has a reputatio for causing more nausea/vomiting  than carboplatin.. My experience with cisplatin/radiation may not be comparable fo your mom's because my gut was being radiated, causing digestive problems. On thing I can say is that in my case this stuff worked. I'm 7 years out from the end of that treatment for  a cancer that had  a "dismal prognosis" and I'm NED (no evidence of disease).

Share this post


Link to post
Share on other sites

thank you!  probably a premature post - she just started and I'm just trying to be proactive.  

Great to hear that you are NED!  We are trying to be very positive but know this is the beginning of a long journey.

Share this post


Link to post
Share on other sites

With platinum drugs, nausea and vomiting are common side effects. If your mom does develop these, here are a couple of suggestions. Keep  track of when in the chemo cycle they occur I found that it was worst on (if I recall correctly) the third day after the infusion and so I needed extra nausea meds then. Bland white carbohydrate foods lke plain white toast,  saltines  and white rice can be helpful. Michelle's advice about drinking plenty of water is good.You want to get that stuff flushed out ASAP

Share this post


Link to post
Share on other sites

Hi afeldman43!

I had 3 doses of Cisplatin and Alimta, then had 1 dose of Carboplatin and Alimta. I feel like the Carboplatin wasn't as bad with side effects as the Cisplatin was! 

I was nauseated for all of them though...but usually only bad for a couple days following infusion. Started about the 3rd day after treatment and lasted 2-3 days for me.

I agree with the others.... flush it out. Fluids & more fluids. Nurses told me that too!

Share this post


Link to post
Share on other sites

Hi,

I had Carboplatin, PACK LA TAXOL and radiation at the same time. I took 1/2 gram CBD oil and 1/2 gram THC oil in a cap every day. I had NO side effects, no nausea,no pain , no weight loss, no neuropathy, no sore throat.  I suggest trying a low dose tincture of CBD.This is link to PUBmed a govt. web site on cbd and cancer side effects.   https://www.ncbi.nlm.nih.gov/pmc/articles/PMC4791148/ 

water is good too...

Share this post


Link to post
Share on other sites

Another suggestion: my mom was on Keytruda + Carbo + Alimta for 6 rounds.  She had received carbo before with her first lung cancer diagnosis.  The second bout was much worse for her.  But she felt nauseous both bouts.  It ended up being severe acid reflux causing the nauseousness.  Both bouts, she had to be on a regimen of antacids (2 different types daily) throughout the treatment and for a bit afterward.  They also had to switch it up mid stream because the first antacid "cocktail" stopped working.  After the acid reflux was controlled, nauseousness was minimal.     

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×